Nebraska, 2004

Hail and Damaging Wind in Nebraska, June 7, 2004

June 7, 2004 · NWS LBF · 9 events in 4 counties and zones

8 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
$20,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 2:43 AM CST, 14 hours 1 minute earlier.

Area forecast discussion, Jun 7, 2:43 AM CST, 14 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT MON JUN 7 2004

...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM...

.NEAR TERM...
THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO
THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING
BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH
GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS
HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF
ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL
INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES
GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON
TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY
SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG
QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS.

.LONG TERM...
MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING
OFFICES.
&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Jun 7, 2:30 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT MON JUN 7 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
330 PM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA
OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO.   MOST
OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM
DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A
FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR
THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO
TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO
HAVE THE POTENTIAL TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL
PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE
THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT
THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS
ACROSS THE ENTIRE OUTLOOK AREA.

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND
THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK
AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY.

THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE
FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY
HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK

The radar

The North Platte radar (KLNX), 49 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Brown

When
June 7, 4:44 PM CST
Where
Brown County, 27 mi S of Johnstown
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
42.183, -100.067

Hail, Brown

When
June 7, 5:39 PM CST
Where
Brown County, 31 mi S of Ainsworth
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.100, -99.850

Hail, Blaine

When
June 7, 5:57 PM CST
Where
Blaine County, 3 mi N of Brewster
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.983, -99.867

Hail, Blaine

When
June 7, 6:15 PM CST
Where
Blaine County, 3 mi WSW of Brewster
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.917, -99.917

Hail, Custer

When
June 7, 6:55 PM CST
Where
Custer County, 11 mi NW of Anselmo
Measured
1.75 in hail
Property damage
$2,000
Crop damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
41.733, -100.017

Hail, Blaine

When
June 7, 7:20 PM CST
Where
Blaine County, 7 mi E of Dunning
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -99.983

Thunderstorm Wind, Logan

When
June 7, 7:40 PM CST
Where
Logan County, 10 mi E of Stapleton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
41.483, -100.317

Visibilities were reduced to a quarter of a mile at times due to blowing dust.

Hail, Logan

When
June 7, 8:24 PM CST
Where
Logan County, 13 mi E of Stapleton
Measured
1.75 in hail
Property damage
$2,000
Crop damage
$8,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.483, -100.267

Hail, Custer

When
June 7, 8:55 PM CST
Where
Custer County, 5 mi N of Arnold
Measured
1 in hail
Property damage
$1,000
Crop damage
$4,000
Reported by
GENERAL PUBLIC
Coordinates
41.500, -100.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405795, 5405878, 5405877, 5405879, 5405880, 5405882, 5405881, 5405883, 5405884.